Alert archive / Arizona / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 3, 2001, 4:31 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 4:31 PM MST (23:31 UTC)
- Expired
- Jul 3, 2001, 5:30 PM MST
- In force
- 59 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Mohave County, AZ, Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2710 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 032333 SVRLAS AZC015-NVC003-040030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 431 PM PDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS H
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:38 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 3, 2:38 PM MST, 1 hour 53 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 238 PM PDT TUE JUL 3 2001 SYNOPSIS...A MOIST SOUTHEAST FLOW ALOFT WILL CONTINUE TO STRENGTHEN WEDNESDAY INTO THURSDAY CAUSING THUNDERSTORMS TO INCREASE IN COVERAGE. TEMPERATURES WILL REMAIN QUITE WARM BUT WILL COOL A COUPLE DEGREES EACH OF THE NEXT COUPLE DAYS. DISCUSSION...THUNDERSTORMS GOT OFF TO A FASTER START TODAY AND THIS WAS EXPECTED WITH AN OVERALL INCREASE IN AVAILABLE PRECIPITABLE WATER. NO ORGANIZED FEATURES THAT I CAN SEE TODAY AFFECTING THE WEATHER JUST HIGHER MOISTURE LEVELS AND INTENSE HEATING. THIS COULD CHANGE BY LATER TOMORROW OR THURSDAY. WE HAVE BEEN TRACKING THE INVERTED TROUGH OVER TEXAS...WHICH HAS NOW MOVED WESTWARD INTO NEW MEXICO AND NORTHERN OLD MEXICO. THE ETA/NGM CONTINUE TRACKING THIS FEATURE WESTWARD THROUGH WEDNESDAY. BY THEN IT IS OVER NWRN MEXICO AND EXTREME SRN ARIZONA. THIS COULD ACT TO ORGANIZE THE CONVECTION DOWN THERE LATER TONIGHT OR WEDNESDAY WHICH IN TURN COULD FACILITATE THE INFLUX OF LOW LEVEL MOISTURE ON STRONGER SOUTHERLY WINDS. I'M GENERALLY PLAYING THE FORECAST THAT WAY...BUT IT WON'T TAKE MUCH MORE MOISTURE ANYWAYS WITH ALL THE STORMS FIRING ALREADY (EVEN IF THEY ARE MOSTLY IN THE MOUNTAINS). ANOTHER COUPLE DAYS OF INCREASING SOUTHEAST FLOW SHOULD ALLOW MORE AND MORE LOW LEVEL MOISTURE TO MAKE ITS WAY UP HERE ANYWAYS. WE MAY SEE SOME NOCTURNAL SHOWERS OR THUNDERSTORMS AGAIN TONIGHT BUT HARD TO PINPOINT EXACTLY WHERE. THE MOST LIKELY AREA WOULD BE ALONG OUR WRN ZONES BUT SOME THREAT EXISTS OUR SRN NEVADA IF WRN ARIZONA CONVECTION HOLDS TOGETHER. THE EXTENDED FORECAST CONTINUES TO BE A CHALLENGE. THE MODELS ARE IN GOOD AGREEMENT WITH THE UPPER HIGH MOVING TEMPORARILY EASTWARD INTO THE SOUTHERN HIGH PLAINS BEFORE MOVING WESTWARD AGAIN LATE IN THE WEEKEND OR EARLY NEXT WEEK. THE SOUTHWEST FLOW OVER OUR WESTERN ZONES IS NOT THAT STRONG AND THE SURFACE FLOW REMAINS WEAK. I DON'T SEE MUCH OF THE AREA BEING SCOURED OUT AND I WILL ONLY KEEP A SHORT PERIOD OF DRYING INTO OUR NWRN ZONES SUNDAY AND MONDAY. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST THROUGH EARLY NEXT WEEK. THERE WILL UNDOUBTEDLY BE A BREAK OR DOWN DAY IN THERE BUT TOO TOUGH TO TELL WHICH ONE (OR ONES). SKRBAC .LAS....NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:23 PM MST | Severe Thunderstorm Warning | VEF | Nye | 52 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2001Severe Thunderstorm Warnings in Nevada, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.